Alert archive / Georgia / Tornado Warnings in 2003
Tornado Warning 11, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 25, 2003, 1:58 PM EDT for Glynn County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 1:58 PM EDT (17:58 UTC)
- Expired
- Apr 25, 2003, 2:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 108 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:45 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
256 WFUS52 KJAX 251758 TORJAX GAC127-251830- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 156 PM EDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 230 PM EDT * AT 145 PM EDT PUBLIC REPORTED A TORNADO OVER THALMANN...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 230 PM EDT... THALMANN... STERLING... PEOPLE OUTSIDE SHOULD MOVE TO A BUILDING OR STRUCTURE WHICH WILL PROVIDE ADEQUATE PROTECTION. MOBILE HOMES AND TRAILERS DO NOT PROVIDE ADEQUATE PROTECTION FROM A SEVERE STORM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3136 8172 3123 8157 3153 8116 3171 8136 $$ ZAPPE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:15 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Apr 25, 9:15 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 915 AM EDT FRI APR 25 2003 PUBLIC...STRONG STORMS ARE MOVING EAST 35-40 KTS THROUGH THE FL PANHANDLE IN ADVANCE OF A COLD FRONT THAT EXTENDS FROM A NEARLY STACKED STORM SYSTEM OVER THE MID MS RIVER VALLEY SOUTHWARD INTO E TX. A WARM FRONT NEAR THE FL-GA STATELINE WILL MOVE N TODAY PUTTING THE ENTIRE CWA IN THE WARM SECTOR OF THE STORM SYSTEM. 12Z RAOBS SHOW A STRONGLY SHEARED ENVIRONMENT AND SPC HAS PUT THE AREA UNDER THE SLIGHT RISK CATEGORY FOR SVR STORMS. TOR WATCH #163 IS IN EFFECT FOR THE WESTERN FL PANHANDLE UNTIL 17Z. AS THE FRONT MOVES THROUGH THE N GULF COAST REGION TODAY THE PRE-FRONTAL ENERGY FIRING THE CURRENT CONVECTION WILL APPROACH THE WESTERN JAX CWA DURING THE EARLY AFTN AND PERSIST INTO THIS EVENING. WITH THE PRESENCE OF A 35-40 KT JET AT 850MB ALONG WITH STRONG SRH/EHI INDICES PRIMARY SVR WX CONCERNS WILL BE STRONG WINDS AND ROTATION IN CELLS. THE AMOUNT OF CLOUD COVER OVER THE AREA WILL HELP LIMIT INSTABILITY...SO WILL CONTINUE WITH LIKELY POPS AND TEMPS IN THE UPR 70S. OTHERWISE WILL LOWER TEMPS ACRS GA AND ADD WORDING FOR STRONG STORMS THIS AFTERNOON. MARINE...SCA CONDITIONS CONTINUE ACRS THE WATERS WITH S WINDS SUSTAINED NEAR 20G25KT. SEAS 3-5 FT. NO CHANGES PLANNED. .JAX WATCHES/WARNINGS/ADVISORIES... FL...SCA FERNANDINA BEACH TO FLAGLER BEACH OUT 60 NM. GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH OUT 60 NM. ENYEDI/DEESE/ZAPPE
Hazardous weather outlook, Apr 25, 12:16 PM EDT, 1 hour 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 AM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...SEVERE THUNDERSTORM WATCH FOR SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS AND PORTIONS OF NORTH FLORIDA THROUGH 5 PM... .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON AND CONTINUE EAST THROUGH THE FORECAST AREA INTO THIS EVENING. SOME OF THESE STORMS WILL REACH SEVERE LIMITS. THE PRIMARY HAZARDS WILL BE WIND GUSTS TO 60 MPH AND POSSIBLE ROTATION IN THE STRONGEST STORMS. HAIL UP TO NICKEL-SIZE AND PERIODS OF TORRENTIAL RAINFALL CAN ALSO BE EXPECTED. THE MAJORITY OF THE ACTIVITY WILL PROGRESS THROUGH THE WESTERN PORTIONS OF THE AREA THROUGH MID AFTERNOON...AND THEN THROUGH COASTAL SECTIONS BY LATE AFTERNOON INTO THE EARLY EVENING HOURS. PLEASE SEE SEVERE THUNDERSTORM WATCH 164 FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AFTERNOON MAINLY OVER NORTHEAST FLORIDA AND ALONG THE GEORGIA COAST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS REQUESTED IN THE WATCH AREA. ELSEWHERE...SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI/DEESE
In the hours before
Special weather statement, Apr 25, 11:32 AM EDT, 2 hours 26 minutes before
GAZ132-149-251600- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1132 AM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN PORTIONS OF COFFEE AND ATKINSON COUNTIES THROUGH NOON... AT 1132 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES EAST OF FITZGERALD TO 9 MILES NORTH OF NASHVILLE...MOVING EAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RED BLUFF...AMBROSE...PRIDGEN...BROXTON AND DOUGLAS THROUGH NOON EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Apr 25, 12:04 PM EDT, 1 hour 54 minutes before
FLZ020-GAZ162-163-251645- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1204 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT ECHOLS AND CLINCH COUNTIES THROUGH 1245 PM... AT 1204 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHEAST OF STATENVILLE...OR ABOUT 6 MILES NORTH OF JASPER...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STATENVILLE THROUGH 1245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Apr 25, 12:06 PM EDT, 1 hour 52 minutes before
FLZ020>022-251645- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1206 PM EDT FRI APR 25 2003 ...SIGNIFICANT WEATHER ALERT FOR HAMILTON...SUWANNEE...AND COLUMBIA COUNTIES UNTIL 1245 PM... AT 1206 PM...WEATHER SERVICE RADAR INDICATED CLUSTER OF STRONG THUNDERSTORMS FROM NEAR TRENTON TO JENNINGS AND WHITE SPRINGS. STORMS ARE MOVING NORTHEAST AT 25 MPH. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. CARROLL
Special weather statement, Apr 25, 12:44 PM EDT, 1 hour 14 minutes before
GAZ150-152-164-251730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1244 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT WARE...CHARLTON AND BRADLEY COUNTIES THROUGH 130 PM EDT... AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WAYCROSS TO 10 MILES SOUTHEAST OF FARGO... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...HOBOKEN...RACE POND...WINOKUR...NAHUNTA...HOMELAND...HICKOX AND FOLKSTON THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Apr 25, 12:50 PM EDT, 1 hour 8 minutes before
GAZ150-152-164-251730- SIGNIFICANT WEATHER ALERT...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE JACKSONVILLE FL 1250 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT WARE...CHARLTON AND BRANTLEY COUNTIES THROUGH 130 PM EDT... AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF WAYCROSS TO 10 MILES SOUTHEAST OF FARGO... MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...HOBOKEN...RACE POND...WINOKUR...NAHUNTA...HOMELAND...HICKOX AND FOLKSTON THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Apr 25, 1:36 PM EDT, 22 minutes before
FLZ023-GAZ150-164-251815- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BAKER...WARE AND CHARLTON COUNTIES THROUGH 215 PM... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BAKER COUNTY...OR ABOUT 16 MILES SOUTHEAST OF FARGO...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:59 AM EDT | Severe Thunderstorm Warning | JAX | Coffee | 46 min |
| Apr 25, 1:00 PM EDT | Tornado Warning | JAX | Brantley | 45 min |
| Apr 25, 1:09 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 51 min |
| Apr 25, 1:45 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 45 min |
Nearby
Tornado Warnings in Georgia, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.